MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.aed.2025.12.007

Медицинская библиотека · AACE endocrinology and diabetes · 2025

Tongue and Nail Hyperpigmentation Following Radioactive Iodine Therapy: A Report of Two Cases.

Regala Catarina, Veríssimo David, Donato Sara, Rombo Diogo M, Jorge Pedro, Salgado Lucília, Leite Valeriano, Nunes da Silva Tiago

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND/

OBJECTIVE

Radioactive iodine therapy (RAIT) is widely used in the management of thyroid disorders, particularly as adjuvant treatment for differentiated thyroid carcinoma. While generally well tolerated and mainly affecting the salivary glands and gastrointestinal tract, RAIT has also been associated with rare mucocutaneous complications.

CASE REPORT: This case report describes 2 uncommon presentations of tongue hyperpigmentation following RAIT, one also associated with nail pigmentation, a complication not previously documented. Both patients were women, underwent surgery for differentiated thyroid carcinoma, and had more than 1 RAIT, with cumulative activities of 250 mCi (patient 1) and 400 mCi (patient 2). Tongue hyperpigmentation developed within days of RAIT and occurred without xerostomia, taste disturbances, or known predisposing factors such as poor oral hygiene or concurrent medication use. In patient 1, tongue and nail pigmentation resolved within 2 and 4 months, respectively, whereas in patient 2 it persisted for 18 months after the last RAIT.

DISCUSSION: Only 4 prior reports of RAIT-related tongue hyperpigmentation were identified, all in women aged 28-75 who developed symptoms within 3-10 days after a single treatment and resolved spontaneously. Our patients showed similar features, including onset shortly after RAIT and absence of common risk factors for black tongue. However, they differed in that pigmentation followed multiple RAIT, with one case showing persistent discoloration and the other presenting the novel finding of concurrent nail hyperpigmentation.

CONCLUSION

RAIT-induced mucocutaneous hyperpigmentation is extremely rare and often self-limiting but warrants further investigation to clarify its mechanisms and long-term significance.

Для цитирования: Regala Catarina, Veríssimo David, Donato Sara, Rombo Diogo M, Jorge Pedro, Salgado Lucília, Leite Valeriano, Nunes da Silva Tiago. Tongue and Nail Hyperpigmentation Following Radioactive Iodine Therapy: A Report of Two Cases.. AACE endocrinology and diabetes. 2025. DOI: 10.1016/j.aed.2025.12.007.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.